Volume 8, No. 2, March 2019

General Information

  • ISSN: 2278-0149 (Online)
  • Abbreviated Title:  Int. J. Mech. Eng. Robot. Res.  
  • Editor-in-Chief: ​Prof Richard (Chunhui) Yang, Western Sydney University, Australia
  • Associate Editor: Prof. B.V. Appa Rao, Andhra University; Prof. Ian R. McAndrew, Capitol Technology University, USA
  • Managing Editor: Murali Krishna. B
  • DOI: 10.18178/ijmerr
  • Abstracting/Indexing: Scopus (since 2016), CNKI, Google Scholar, Crossref, etc.
  • E-mail questions to IJMERR Editorial Office.


Please send your full manuscript to:


Useful Documents

Paper Template

Copyright Transfer Agreement

Application For Reviewers

Contact us

International Journal of Mechanical Engineering and Robotics Research
E-mail: ijmerr@vip.163.com

Sliding Mode Fractional Order Control for a Single Flexible Link Manipulator

Raouf Fareh
Electrical and Computer Engineering Department; University of Sharjah; UAE.

Abstract—This paper presents sliding fractional order control for a single flexible link manipulator. This control strategy takes advantage the robustness of the fractional order control and the sliding mode technique. Fractional calculus is introduced to sliding mode control to design a fractional order sliding mode surface. Lyapunov theory is used to prove the asymptotical stability of the closed-loop system. The proposed controller is compared against the classical PD controller. The simulation results show that the proposed sliding fractional order has smaller error and more robustness comparing to the conventional PD control. 

Index Terms— Flexible manipulator, fractional control, sliding mode, stability

Cite: Raouf Fareh, "Sliding Mode Fractional Order Control for a Single Flexible Link Manipulator," International Journal of Mechanical Engineering and Robotics Research, Vol. 8, No. 2, pp. 228-232, March 2019. DOI: 10.18178/ijmerr.8.2.228-232